MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGADAPTSTND
Medical Device Problem Codes Entrapment of Device (1212); Retraction Problem (1536); Misfire (2532); Calibration Problem (2890); Human-Device Interface Problem (2949); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparotomy liver resection, the first firing went well.The second reload advanced only halfway and stopped working, resulting in a partial fire.Attempts to deangulate and retract the reload were unsuccessful, and rebooting the powered stapler made a noise but did not realign or retract the reload.The reload appeared broken at the articulation junction.The light-emitting diode (led) screen showing a yellow arrow to the right.The scrub nurse confirmed that attaching and testing the connection was performed as usual, and the surgeon was able to press the activation button and activate the device as usual.The surgeon did not check the led screen for tissue thickness.To resolve the issue, the surgeon cut around the liver to remove the stuck reload, opened a manual stapler and a new reload, and used clips and sutures as needed to complete the procedure.The nurse was unable to remove the reload from the adapter due to persistent angulation.
 
Additional Manufacturer Narrative
D10 concomitant products: 030457, 030457 endo gia r/or 60 2.5mm x6, (lot number: unknown) sigphandle, sig power sigphandle handle, (serial number: unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24780879
Report Number1219930-2026-02195
Device Sequence Number21304443
Product Code GDW
UDI-Device Identifier10884521543805
UDI-Public(01)10884521543805(11)210809
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTSTND
Device Catalogue NumberSIGADAPTSTND
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date04/03/2026
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown